Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this heat advisory at Jul 24, 2021, 5:18 PM CDT for 17 counties in Texas. It took effect at Jul 25, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2021, 5:18 PM CDT (22:18 UTC)
- In effect from
- Jul 25, 2021, 12:00 PM CDT
- Expired
- Jul 25, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
Counties Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Rains County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 101 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571 WWUS74 KFWD 242218 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 518 PM CDT Sat Jul 24 2021 TXZ091>095-102>107-118>123-250615- /O.NEW.KFWD.HT.Y.0003.210725T1700Z-210726T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta- Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, and Point 518 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WHAT...Heat index values 105 to 107 expected. * WHERE...Portions of north central and northeast Texas. * WHEN...From noon to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity will increase the risk for heat-related illnesses to occur, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
901 WWUS74 KFWD 250500 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1200 AM CDT Sun Jul 25 2021 TXZ091>095-102>107-118>123-251300- /O.CON.KFWD.HT.Y.0003.210725T1700Z-210726T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta- Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, and Point 1200 AM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WHAT...Heat index values 105 to 107 expected. * WHERE...Portions of north central and northeast Texas. * WHEN...From noon to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity will increase the risk for heat-related illnesses to occur, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
558 WWUS74 KFWD 251056 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 556 AM CDT Sun Jul 25 2021 TXZ091>095-102>107-118>123-251800- /O.CON.KFWD.HT.Y.0003.210725T1700Z-210726T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta- Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, and Point 556 AM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 107 expected. * WHERE...Portions of north central and northeast Texas. * WHEN...From noon to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity will increase the risk for heat-related illnesses to occur, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
815 WWUS74 KFWD 251729 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1229 PM CDT Sun Jul 25 2021 TXZ091>095-102>107-118>123-260000- /O.CON.KFWD.HT.Y.0003.000000T0000Z-210726T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta- Hopkins-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, and Point 1229 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of north central and northeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity will increase the risk for heat-related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
189 WWUS74 KFWD 251853 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 153 PM CDT Sun Jul 25 2021 TXZ092>095-103>107-118>123-260300- /O.NEW.KFWD.HT.Y.0004.210726T1700Z-210727T0000Z/ /O.CON.KFWD.HT.Y.0003.000000T0000Z-210726T0000Z/ Cooke-Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins- Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains- Including the cities of Gainesville, Sherman, Denison, Bonham, Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, and Point 153 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY... * WHAT...Heat index values up to 106. * WHERE...Portions of north central and northeast Texas. * WHEN...Until 7 PM CDT this evening, then from noon to 7 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity will increase the risk for heat-related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ091-102-260000- /O.CON.KFWD.HT.Y.0003.000000T0000Z-210726T0000Z/ Montague-Wise- Including the cities of Bowie, Nocona, Decatur, and Bridgeport 153 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 106. * WHERE...Wise and Montague Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity will increase the risk for heat-related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this heat advisory went out at Jul 24, 3:07 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 24, 3:07 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 307 PM CDT Sat Jul 24 2021 ...New Long Term... .SHORT TERM... /Issued 1153 AM CDT Sat Jul 24 2021/ /This Weekend/ If you were longing for the dog days of summer, long no more. A mid-level ridge will dominate the pattern for the next few days and keep the weather hot and rain-free. Expect afternoon highs to climb into the upper 90s to low 100s with heat index values in the low to mid 100s. The highest moisture will reside across areas northeast of DFW, which will allow heat index values to climb into the mid 100s. While this is pushing our Heat Advisory criteria (heat index >= 105F for two or more consecutive days), it should remain borderline and isolated enough to preclude issuance of a Heat Advisory today, however, one may be needed for tomorrow if the forecast remains as is. The winds will be generally light and out of the south with a few sporadic gusts around 15-20 mph possibe through the day today and tomorrow. Since DFW may reach 100 degrees within the next couple of days for the first time this year, here are some 100F climate facts. Big thanks to our Climate Program Manager for a bulk of these statistics: * The last time DFW hit 100 degrees was August 29, 2020 when the high temperature was 106. It has been 329 days since that day. * The highest number of days between 100 degrees days is 680 which occurred between the summers of 1905 and 1907. * The most consecutive 100 degree days was 42, which occurred between June 23 and August 3, 1980. The second most was 40 which occurred between July 2 and August 10, 2011. * The average date of the first 100 degree day is July 1. The earliest it has occurred was March 9, 1911. The Latest first occurrence was August 23, 1989 (except 1973 and 1906 when DFW did not reach 100 degrees). * On average, the month with the most 100 degree days is August with an average of 9.7 days. July is the 2nd most frequent with 7.4 days. The number quickly falls to 1.4 in September. * The average number of 100 degree days for an entire year is 20. The year with the most was 2011 when there were 71. There have been 0 this year...so far. For more information about DFW's 100 degree climate info, please visit www.weather.gov/fwd/d100info or www.weather.gov/fwd/dfwclimo Bonnette && .LONG TERM... /NEW/ /Monday Onward/ The main hazard next week will be the continuation of the hot temperatures, with low rain chances mainly across Central Texas by the middle of the week. The upper ridge responsible for the hot temperatures this weekend will gradually shift northwestward as we move into a new week. By Monday, the center of the anti-cyclonic circulation will likely be over the Texas Panhandle. A hot forecast will continue Monday and Tuesday as highs remain in the upper 90s to around 103 across North and Central Texas. Although the forecast does not meet criteria for a Heat Advisory at this point, it's important to continue to take the necessary precautions to avoid any heat related illnesses. Model guidance has gradually been depicting a more compact ridge to our northwest as we approach the middle of next week. This, coupled with a few embedded shortwaves on the periphery of the ridge, will likely lead to isolated showers and storms beginning Tuesday afternoon. For Tuesday, the main area which may see some isolated convection will be east of I-35. The immediate I-35 corridor is expected to remain precipitation free. A slightly stronger shortwave will be moving in early Wednesday morning, moving from northeast to southwest. This is likely to increase rain chances on Wednesday along and south of I-20. Increasing cloud cover due to the shortwave moving overhead should prevent widespread triple digits on Wednesday. In fact, Central Texas may remain in the lower to middle 90s as a few showers and storms linger into the afternoon. Easterly flow aloft will continue through the rest of the work week, occasionally bringing scattered high clouds through the area. In the lower- levels, southerly flow will continue, keeping the area fairly moist. With highs in the mid 90s and dew points in the 60s to lower 70s, heat index values Thursday onward will range from around 97 to 105 degrees. By next weekend, the dome of high pressure appears to work its way back into the Southern Plains. The hot temperatures will continue through the weekend with rain chances likely remaining away from North and Central Texas. Hernandez && .AVIATION... /Issued 1153 AM CDT Sat Jul 24 2021/ /18Z TAFs/ No significant operational weather impacts are expected with VFR and south flow around 10-15 kts prevailing. Mostly clear skies will be replaced with a VFR strato-cu deck in the afternoon with clear skies then prevailing overnight. Similar conditions are expected tomorrow. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 77 101 78 101 79 / 0 0 5 5 5 Waco 73 99 74 99 76 / 0 0 0 0 0 Paris 75 97 75 97 76 / 0 5 5 20 5 Denton 76 100 76 101 76 / 0 0 5 5 5 McKinney 76 99 75 99 77 / 0 0 5 5 5 Dallas 78 100 79 101 81 / 0 0 5 5 5 Terrell 74 97 74 98 76 / 0 0 5 5 5 Corsicana 74 98 75 98 77 / 0 0 0 5 0 Temple 71 99 72 98 74 / 0 0 0 0 0 Mineral Wells 73 100 73 100 74 / 0 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 24, 3:05 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 305 PM CDT Sat Jul 24 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 305 PM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered thunderstorms may be possible during the afternoon hours Tuesday through Friday, primarily across Central Texas. Severe weather is not expected, but gusty winds may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.